MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475150
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); No Code Available (3191)
Date of Event 09/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimension and functional testing could not be performed.In case of this complaint, it is possible that the main coil encountered friction and was stretched during repositioning due to some procedural factors encountered during use due to which vertebral sacrifice had to be performed and medical intervention was required, possibly leading to as reported issues 'nv ¿ main coil stretched', 'nv ¿ coil in catheter friction' and 'nv ¿ patient medical intervention required'; however, it could not be confirmed.As per the additional information provided, no damage was noted to the device prior to use and the device was prepared as per direction for use (dfu) for this product.As assignable cause of undeterminable was assigned to the reported issues, as the device was not returned, and the review and analysis of all available information failed to indicate an assignable cause.
 
Event or Problem Description
It was reported that during coil embolization for a ruptured aneurysm for a patient that was in a poor clinical condition (hunt and hess grade 5), the subject coil was stretched when repositioned.Due to the stretched coil, a vertebral sacrifice had to be performed.No additional information is available at this time.
 
Event or Problem Description
It was reported that during coil embolization for a patient that was in a poor clinical condition ( hunt and hess grade 5), the subject coil was stretched when repositioned.The ruptured aneurysm was located at the basilar artery and the subject coil was protruded from the aneurysm.Due to the stretched coil and thrombus formation, a vertebral sacrifice had to be performed by coil embolization.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimension and functional testing could not be performed.In case of this complaint it is possible that the main coil encountered friction and was stretched during repositioning due to some procedural factors encountered during use due to which vertebral sacrifice had to be performed and medical intervention was required, possibly leading to the as reported issues.Based on the investigation results and available information an assignable cause of anticipated procedural complication was assigned to the as reported issues 'nv - patient thrombosis (treated vessel) ' and 'nv - patient vessel perforation', since the issues are due to a known physiological effect of the procedure and/or patient condition noted with the direction for use, device labeling and/or risk documentation files.As per the additional information provided by the customer, no damage was noted to the device prior to use and the device was prepared as per direction for use (dfu); therefore, an assignable cause of undetermined was assigned to the as reported issues 'nv main coil stretched', 'nv - patient medical intervention required', and 'nv coil in catheter friction', as the device was not returned, and the review and analysis of all available information failed to indicate as assignable cause.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.In case of this complaint, it is possible that the main coil encountered friction and stretched during repositioning due to some procedural factors encountered during use and later protruded due to which a vertebral sacrifice had to be performed and medical intervention was required, possibly leading to as reported issues.Based on the investigation results and available information as assignable cause of anticipated procedural complication was assigned to the as reported issue ' nv- patient thrombosis (treated vessel)', since the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, device labelling and/or risk documentation files.As per additional information no damage was noted to the device prior to use and the device was prepared as per dfu for this product.An assignable cause of undetermined was assigned to the as reported issues 'nv - main coil stretched', 'nv - patient medical intervention required', 'nv - coil in catheter friction', 'nv - main coil protrusion', as the device was not returned, and the review and analysis of all available information failed to indicate an assignable cause.As reported code nv- patient vessel perforation was updated to nv- main coil protrusion.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8017629
Report Number3008881809-2018-00467
Device Sequence Number19177894
Product Code HCG
UDI-Device Identifier04546540676504
UDI-Public04546540676504
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberM0035475150
Device Lot Number20232226
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/31/2018
12/13/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/27/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;